MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R ART INS SZ 3-4 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII C/R ART INS SZ 3-4 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420492
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation of the insert the joint and sitting flat against the anterior proximal tibia.
 
Event or Problem Description
It was reported that patient had a revision surgery performed due to dislocation of the insert.X-rays showed the insert was fully dislocated from the joint and sitting flat against the anterior proximal tibia which was causing pain to the patient.As per information provided, patient had fallen downstairs when dislocation occurred.Patient was reported to have full mobility after surgery.
 
Additional Manufacturer Narrative
H10.H3, h6: the associated genesis ii c/r articular insert was returned and evaluated.A lab analysis conducted during this investigation indicated that the returned device was examined visually.No destructive analysis was performed.The examination noted damage/deformation was observed on the anterior region of the insert¿s articular surface.Damage and scratches were observed on the inferior surface of the device and deformation was also observed on the anterior surface of the insert.No material or manufacturing deviations were observed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical analysis noted that based on the information provided the revision surgery was performed due to a fall injury that was sustained by the patient and not a mal-performance of the implant.The impact to the patient beyond the revision cannot be concluded.It was communicated that the patient was reported to have full mobility after surgery.Should additional information be received, the complaint will be reopened and reevaluated.B5 updated.D4: lot number and expiration date provided.G5: 510k provided.H5: manufacturing date provided.

Brand Name
GII C/R ART INS SZ 3-4 11MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8756534
Report Number1020279-2019-02607
Device Sequence Number2523460
Product Code JWH
UDI-Device Identifier03596010207906
UDI-Public03596010207906
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420492
Device Lot Number18JT09028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;